MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that during the cataract surgery with intraocular lens (iol) implant procedure optic found to be scratched after implantation in the eye.The surgeon explanted the lens with new one.The surgery was completed without any patient adverse events.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints for the reported lot.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.The lens was cut into two pieces, typical of insertion and removal from the eye.A large gouge mark is observed on the optic.Cracks and split areas are observed on both pieces of the lens.Small sections of the edge are broken and missing.The file indicates the use of a qualified cartridge with an unspecified handpiece.Two viscoelastics were indicated, only one is qualified for this lens/cartridge combination.Lens damage was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company's release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16060780
Report Number1119421-2022-02757
Device Sequence Number13958273
Product Code HQL
UDI-Device Identifier00380652555807
UDI-Public00380652555807
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.200
Device Lot Number15431270
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2022
Supplement Date Received by Manufacturer02/13/2023
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSTOM-PAK; DUOVISC; MONARCH CARTRIDGE C; MONARCH IOL INJECTOR, UNSPECIFIED
Patient SexUnknown